I have been taking 150 mcg Synthroid since August due to a TT in July.
Anyway, my labs were all normal, but I have many Hyper symptoms. One of those symptoms is this scary "adrenaline rush" feeling. I get this several times throughout the day and when I lay down at night. It feels like this strange surge that starts in my upper stomach and goes up through my chest. I don't know how else to describe it. It's kind of like the feeling you get when you're really excited or about to run a race, but it's different in that it makes me feel very tired.
Has anyone else felt anything like that?
The Following User Says Thank You to hilery79 For This Useful Post: phyther49 (06-12-2012)
My eyes bugged out when I read your post. I have had that numerous times and I have tried to explain it to my Doc. I have gotton that feeling virtually at any time of the day. Its exactly as you stated. Its a burst of tingly sensation that starts in my Stomach and then moves up into my chest. I then feel weakened and you get very tired if there are several of them. Sometimes I end up with Palpatations if its strong enough. I have had them during the day and early in the morning when I'm still in bed. I call them Anxiety attacks but I have not been officially diagnosed.
To me it feels like my Adrenal glands let out a burst of Cortisol. I had the blood test done and the Doc says I'm normal. I'm having him repeat the test the next time I go. I hate the feeling, it can be very scarey.
Thanks for the reply.
Sometimes I get palpitations with this, too. I've asked my Dr. several times for an adrenal test, but he thinks this feeling has something to do with my synthroid dose. I'm going to go in tomorrow and tell him I want this test done.
Yes, this feeling is very scarey sometimes, especially at night. I always think there is something wrong with my heart, but I've had many, many tests to rule out cardiac problems.
Are you taking any thyroid meds?
Four years ago I was put on Synthroid 50mcg. Over the course of two years, I had more frequently occurring hyper-type symptoms and my TSH level remained around 3.
What would happen to me is that the "adrenaline rush" feeling would start in my stomach and radiate through my upper body. The rush would come in 'waves', starting faint and then growing until I felt like I'd jump out of my skin. A lot of times my heart would start pounding and racing in excess of 160 beats a minute for as long as an hour!
I switched to Levoxyl, but over the third year, it got to where most of the time I would feel shakey, especially in my legs and I was afraid to go anyplace because the attacks were coming so often.
My MD thought that maybe I had a hidden nodule on my thyroid causing surges of thyroid hormone, but an iodine uptake test showed that he was wrong and not only that, but that my thyroid was functioning!
I went off the medication all together and by the end of three months, the shakiness was gone, but every now and then I still get those 'waves' of adrenaline rush, but in a very miniscule amount. Not sure why. Hmmm....
My TSH hovers arond 5.0 without the meds, (a number that most people on this board would say makes them tired), but no so with me. Hell, I wasn't tired when my TSH was 115. I've always been supercharged and just kept on going I guess.
I too have had EKG's and I wore the 24 hour Heart monitor. I'm currently taking .112 mcg of Synthroid and it only been 1 week on this dose.
I went Hyper in August and they took me off meds for almost 2 weeks. Then down to Hypo land I went and we are working my way back up.
I had one last night while at my Brothers house working on his computer. For no reason I'm sitting there all relaxed and whammo. It did not last long and I do try not to upset myself because that seems to bring on the Palpitations. I feel helpless and frightened when it happens and just so darn weak in the muscles. Is it anxiety??? If I have a full blown one with the Palps I sometimes have to go to the bathroom. But I can tell you if I have had several that day I'm exhausted big time.
Do you have any other symptoms?
I also have a constant rapid heart beat (despite taking a beta blocker), dizziness, and pressure in my face and head. And, I get "head rushes" everytime I stand up from sitting. It feels like a lot of pressure along with throbbing or pulsating through my head.
I know that some of this is probably due to anxiety, but none of this started until I started having thyroid problems. I would give anything to feel "normal" again.
As for other symptoms. I have been complaining to my Doc about my stiff legs. Today they were terrible. Especially my right one. It feels like someone is squeazing them. My right foot goes numb and I can feel it coming from my very sore lower back. They get so stiff while I'm walking that I do not go out anymore. then they get crampy. My Forearms started to get achey today. The back of my neck is stiff and sore too. I have had it where my whole body feels like it is under pressure and that when I'm walking its like slow motion. Its the only way I can describe it. I have had the dry and gritty eyes too. My face feels full especially my cheeks. Cold hands and sometimes feet. Then I get the lump in the throat feeling. I have been diagnosed with Hashimoto's. I call it the flare up.
I'm with you on wanting to feel normal again. I miss myself!!!
It is so good yo read these posts and see others feels the same things I do. The rapid heart beats, adreniline rushes, a strange feeling in my leg especially at night time and it feels like my legs just have to move, they get all tingly and it drives my nuts. I also have night sweats, feeling like I am having anxiety attacks which are very scary. I have mood swings, brain fog big time and a swollen goiter. I just ahd my levels checked and they are dead on perfect they say but I have all the same feelings I did when I was fisrt diagnosed with Grave's disease. All I want is to feel normal again and I don't think the doctors take it vert seriously. They just tell you oh well your levels are normal, dont know why your neck is swollen but keep taking your meds. I am on eltroxin 0.1. Last time my neck started swelling I had my lervels checked and they put me in this medication strength. I cant remeber strength of last one but it was the purple pills and they are now yellow.
Hoping the doctor can get this straightened out and resolved asap as I am not liking this at all I find it very disruptive to my life. but it does help reading others who feel the same way